Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 251, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 18, 2000, 8:15 PM CDT for Red River County, Texas; McCurtain County, Oklahoma. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 18, 2000, 8:15 PM CDT (01:15 UTC)
- Expired
- May 18, 2000, 9:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 166 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 8:20 PM CDT | Thunderstorm Wind 52 E | Woodland, TX | Trees down across Hwy 195. |
| May 18, 8:25 PM CDT | Hail 0.75 | Valliant, OK | |
| May 18, 8:45 PM CDT | Hail 0.75 | Wright City, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
509 WUUS54 KSHV 190115 SVRSHV OKC089-TXC387-190215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 815 PM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCCURTAIN COUNTY IN OKLAHOMA NORTHERN RED RIVER COUNTY IN TEXAS * UNTIL 915 PM CDT * AT 812 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 27 MILES WEST OF IDABEL...OR ABOUT 20 MILES NORTHEAST OF PARIS...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VALIANT AT 825 PM CDT MANCHESTER AT 825 PM CDT IDABEL AT 840 PM CDT A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCCURTAIN COUNTY IN OKLAHOMA NORTHERN RED RIVER COUNTY IN TEXAS UNTIL 915 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:10 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 18, 3:10 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CDT THU MAY 18 2000 COLD FRONT JUST WEST OF DFW DECELLERATING READILY SEEN ON FINE LINE ON FTW RADAR ANIMATION...AS WELL AS MODEL PROJECTION. CONVECTION DEVELOPING IS CONFINED TO NEAR FRONTAL BOUNDARY AS STRONG COOLING AT 850-700 MB LAYER ERASING CAP. INSTABILITY STILL INCREASING AND WILL MAINTAIN INTO EVENING. SEVERE POTENTIAL EXISTS...DIRECTIONAL LOW LEVEL SHEAR DETERMINE JUST HOW MUCH. KEEP LOW POPS LA PORTIONS TONIGHT AND QUESTIONABLE FRIDAY AFTERNOON WITH HIGHEST POPS STILL ORIENTED ALONG NEAR STATIONARY BOUNDARY. CONDITIONS INTO LA DETERIORATE FRIDAY EVENING WITH QPF SPREADING OUT ALL MODELS AND SATURATING BOUNDARY LEVEL LAYER. LATEST RUNS SEEM MORE PROGRESSIVE INTO SUNDAY...WILL LEAN MORE AWAY FROM PRECIP IN EXTENDED. LOCKED IN SOUTHERLY FLOW SOUTH OF BOUNDARY AND MENTION MORNING LOW CLOUDS. SIMILAR TEMPS AGAIN ON FRIDAY WITH RAINFALL ADJUSTMENTS PERIODS 3 AND 4. SHV 71/87/66/80 2478 TYR 69/84/66/79 4476 MLU 69/88/67/80 2369 LFK 72/88/67/83 2267 TXK 68/83/63/78 5577 .SHV...NONE. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:17 PM CDT | Flash Flood Warning | SHV | Red River | 4 hr |
| May 19, 3:24 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 36 min |
| May 19, 3:46 AM CDT | Severe Thunderstorm Warning | SHV | Upshur | 34 min |
| May 19, 4:00 AM CDT | Flash Flood Warning | SHV | Bowie, Cass | 4 hr |
| May 19, 4:22 AM CDT | Severe Thunderstorm Warning | SHV | Harrison | 53 min |
| May 19, 4:42 AM CDT | Tornado Warning | SHV | Harrison, Marion | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.